Wildfire, John Day Basin
- When
- August 1, 12:00 AM PST to August 2, 11:59 PM PST
- Where
- John Day Basin forecast zone
- Reported by
- OTHER FEDERAL AGENCY
The Dry Cabin Fire, centered 10 miles southeast of Dayville, was a lightning caused fire which burned 270 acres. The fire started on July 28th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Dry Cabin Fire, centered 10 miles southeast of Dayville, was a lightning caused fire which burned 270 acres. The fire started on July 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 31, 9:25 PM PST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1025 PM PDT SUN JUL 31 2005 .DISCUSSION...UPDATED THE BASE OF THE BLUE MOUNTAIN ZONES TO INCLUDE THUNDERSTORMS TONIGHT. LATEST SATL/RADAR WAS SHOWING AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO THE SOUTHERN BLUE MOUNTAINS THAT IS EXPECTED TO CREEP INTO THE CONDON AND HEPPNER AREAS. WITH A SOUTHERLY DOWNSLOPE FLOW AND MINIMAL LOW LEVEL MOISTURE THIS SHOULD LIMIT THE PRECIP FROM MAKING INTO THE LOWER COLUMBIA BASIN BUT A STRAY SHOWER IS POSSIBLE. ALSO UPDATED THE CLOUD COVER OVER PORTIONS OF THE FOOTHILLS OF THE BLUES. && .AVIATION...VFR CEILINGS AND VISIBILITIES CAN GENERALLY BE EXPECTED THROUGH THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS OVER CENTRAL... SOUTH CENTRAL OREGON AND THE NORTHEAST OREGON MOUNTAINS WILL PERSIST THROUGH THIS EVENING. THESE STORMS WILL MAINLY AFFECT PORTIONS OF TWEB ROUTES 366 AND 368...AND WILL ALSO APPROACH THE VICINITY OF KRDM THROUGH MIDNIGHT LOCAL TIME. MODERATE TO HEAVY RAINFALL MAY BE ASSOCIATED WITH THESE STORMS AND COULD REDUCE FLIGHT VISIBILITIES TO AS LOW AS 3 MILES BELOW STORM CENTERS. GUSTY SURFACE WINDS OF UP TO 35 KNOTS AND SMALL HAIL MAY ALSO ACCOMPANY THESE STORMS. STORM COVERAGE SHOULD DECREASE A LITTLE BY MIDNIGHT. THE STORMS MAY MOVE NORTHEAST INTO THE COLUMBIA BASIN WITH CB IN THE KALW/KPDT TAF AND AT THE KPSC TAF AFTER 09Z. && .PRELIMINARY POINT TEMPS/POPS... PDT 65 93 57 91 / 10 20 20 10 ALW 69 94 63 92 / 10 20 20 10 PSC 63 95 56 94 / 10 20 20 10 YKM 60 91 54 91 / 10 20 20 10 HRI 65 94 59 93 / 10 20 20 10 ELN 62 87 55 88 / 10 20 20 10 RDM 53 89 47 87 / 20 30 30 10 LGD 59 90 53 89 / 20 30 30 10 5J0 57 92 51 90 / 20 30 30 10 DLS 68 90 61 91 / 10 20 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/97
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
300 PM PDT SUN JUL 31 2005
WAZ024>030-ORZ041>050-011215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
300 PM PDT SUN JUL 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, BLUE MOUNTAINS, JOHN
DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY,
WALLOWA COUNTY
A WEAK DISTURBANCE COMBINED WITH DAYTIME HEATING AND AN INFLUX OF
MID LEVEL MOISTURE WILL SET OFF ISOLATED THUNDERSTORMS EARLY THIS
EVENING OVER PORTIONS OF CENTRAL OREGON AND THE NORTHEAST MOUNTAINS.
ELSEWHERE SUNNY AND WARM CONDITIONS WILL CONTINUE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS MONDAY
LOWER COLUMBIA BASIN OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON
STRONG THUNDERSTORMS MONDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, CENTRAL OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
MOISTURE AND INSTABILITY WILL RESULT IN ISOLATED SHOWERS AND
THUNDERSTORMS MONDAY. SOME OF THESE STORMS MAY PRODUCE STRONG GUSTY
WINDS AND HEAVY RAIN. OTHERWISE...HIGH PRESSURE ALOFT WILL REMAIN
THE DOMINANT WEATHER FEATURE NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472452.